Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


muscle weakness but no muscle tone loss????
Dec 30, 2001

my partner hiv+13 yrs+, cd4 450, v/l 30,000. liver tests ok etc. suffering from unexplained weakness, will be fine for a few days then will do something physical. (lifting,hammering) then loses all strength, comes over faint & sick, weakness so bad needs to lay down. always done physical wok, no loss in muscle tone or weight, looks physically fit to the eye. sometimes so bad unable to hold our baby. some numbness in hands sometimes. alot of headaches. im worried about MS!

Response from Dr. Frascino

Hi,

No, these symptoms don't sound like MS to me. Headaches and fatigue are more commonly seen with anemia. He needs to see his HIV specialist and I would certainly check his hemoglobin. The normal range for men is 14-18 g/dL. There are certainly other potential causes for his symptoms, but it would be difficult for me to speculate on these without additional information - lab results, current medications, and preferably a physical examination.

Write back if he's still having difficulties after seeing his HIV specialist for an evaluation.

Good luck.

Dr. Bob


Previous
aids
Next
swollen parotid glands

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement